Coffee lounge
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.
Have your say about your online community! Complete our annual survey.

Side effects from combinations of medications

CockneyRebelCockneyRebel Member Posts: 5,257 Disability Gamechanger
edited March 2019 in Coffee lounge
I wondered if anyone else has seen this in their partner
My wife takes multiple tablets for various conditions including Osteo and rheumatoid arthritis along with gabapentin and morphine.
As the day wears on she increasingly slurs her words, becomes aggreasive and If i didn't know different she appears to be drunk, she cannot walk in a straight line and frequently stumbles and I have to " walk her " if she wants to move. All of which she is totally unaware of other than maybe feeling tired.
When she is aware she does not acknowledge that she does these thing. I am both worried about her and distressed when she has an "episode"

Just wondered if anyone had any suggestions
Be all you can be, make  every day count. Namaste

Replies

  • susan48susan48 Member Posts: 2,229 Disability Gamechanger
    Hi @CockneyRebel, that all sounds very upsetting for you both. I would either see her gp or pharmacist ASAP to see if it’s her meds that’s causing these symptoms.

    If you really worried and have no joy with the above I’d either call 999 or go to a&e.

    Take care 
  • CockneyRebelCockneyRebel Member Posts: 5,257 Disability Gamechanger
    Thanks susan

    We know that it is her meds that cause it but it usually only manifests in the evening so very difficult to get a GP opinion

    Just as well that I love her, cause sometimes it is very hard not to react
    Be all you can be, make  every day count. Namaste
  • Ami2301Ami2301 Community champion Posts: 7,314 Disability Gamechanger
    Sorry to hear this @CockneyRebel has your wife had an up to date review of her medication?
    Disability Gamechanger - 2019
  • CockneyRebelCockneyRebel Member Posts: 5,257 Disability Gamechanger
    Yeah currently we are at the surgery every day. She has no elbow in one arm ( long story ) but she gets infections in it and has to have it redressed and the hole packed daily
    Be all you can be, make  every day count. Namaste
  • susan48susan48 Member Posts: 2,229 Disability Gamechanger
    @CockneyRebel, maybe try filming the effects on your phone, if you have a camera phone, to let the doctor see.

    Im sure it will be very difficult not to react, you must love her deeply 
  • CockneyRebelCockneyRebel Member Posts: 5,257 Disability Gamechanger
    Thanks for that, just needed to let off some steam as it were
    Be all you can be, make  every day count. Namaste
  • Sam_AlumniSam_Alumni Scope alumni Posts: 7,731 Disability Gamechanger
    Hi @CockneyRebel this does sound upsetting for you. I have to take a couple of strong painkillers and I know there are times when I am very fuzzy headed and struggle. It definitely is worth speaking to health professionals about. It must be very tough to see your loved one like this. Best of luck and know you can let off steam here whenever you need.
    Scope
    Senior online community officer
Sign in or join us to comment.